You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Stability of Reaction-Diffusion Fronts
Ziqiang Zhang and S. A. E. G. Falle
Proceedings: Mathematical and Physical Sciences
Vol. 446, No. 1928 (Sep. 8, 1994), pp. 517-528
Published by: Royal Society
Stable URL: http://www.jstor.org/stable/52476
Page Count: 12
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Horvath, Petrov, Scott and Showalter (1993) have shown that isothermal reaction-diffusion fronts with cubic autocalysis are linearly unstable to two-dimensional disturbances if the ratio, δ , of the diffusion coefficient of the reactant to that of the autocatalyst, is sufficiently large. However, they were only able to obtain an analytic expression for the growth rate by assuming an infinitely thin reaction zone, which is a poor approximation for cubic autocatalysis. We have carried out a linear stability analysis of such fronts with a finite reaction rate, and find that the critical δ for instability is unchanged, but the range of unstable wavenumbers is larger and increases rather than decreases with δ .
Proceedings: Mathematical and Physical Sciences © 1994 Royal Society